COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Back to Search Results |
| Model Number |
G50621 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
11/21/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
The patient had bile duct cancer with normal access route.Two olympus¿s 0.025inch wire guides visiglide2 were placed in b2 and b8 respectively.After advancing a delivery system of zilbs-635-10-6/ c1633403 (device #2) to b8, the user advanced another delivery system of zilbs-635-10-6/ c1633403 (device #1 = complaint device) to b2 to perform side-by-side stenting.First, he attempted to deploy the stent of device#1 from b2, but resistance prevented the stent from being deployed.Despite resistance, he continued to withdraw the handle until it reached to the distal hub.However, because the stent appeared not to be deployed on fluoroscopic screen, the delivery system of device #1 was removed from the patient and it was confirmed that the outer sheath was broken and separated at a certain point.(the stent was still lodged inside the delivery system.) after that, the stent of device #2 was deployed from b8, then the wire guide over which device #1 was previously advanced was re-inserted and advanced to b2 through the mesh of the deployed stent of device #2 to perform stent-in-stent (sis).Another device of different size was advanced over the wire guide to b2 and the stent was deployed to finish the procedure by sis method.There have been no adverse effects to the patient reported. the patient had bile duct cancer with normal access route.Two olympus¿s 0.025inch wire guides visiglide2 were placed in b2 and b8 respectively.After advancing a delivery system of zilbs-635-10-6/ c1633403 (device #2 = complaint device for (b)(4) to b8, the user advanced another delivery system of zilbs-635-10-6/ c1633403 (device #1 = complaint device for pr285161) to b2 to perform side-by-side stenting.First, he attempted to deploy the stent of device#1 (b)(4) from b2, but resistance prevented the stent from being deployed.Despite resistance, he continued to withdraw the handle until it reached to the distal hub.However, because the stent appeared not to be deployed on fluoroscopic screen, the delivery system of device #1(b)(4) was removed from the patient and it was confirmed that the outer sheath was broken and separated at a certain point.(the stent was still lodged inside the delivery system.) after that, the stent of device #2 (b)(4) was deployed from b8, then the wire guide over which device #1 was previously advanced was re-inserted and advanced to b2 through the mesh of the deployed stent of device #2 (b)(4) to perform stent-in-stent (sis).Zilbs-635-8-8/ lot# unknown (device #3: (b)(4) was advanced over the wire guide to b2 and the stent was deployed to finish the procedure by sis method.There have been no adverse effects to the patient reported.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor breaking'.No adverse effects to the patient have been reported as occurring.
Additional Manufacturer Narrative
Pma/510(k)#: k163018.Device evaluation: it should be noted that this file ((b)(4)) was opened to capture the off-label use of device #1.This file is related to (b)(4).(b)(4) was opened to capture the use of a non-recommended wire guide with device #2 (user error) and (b)(4) was opened to capture the off-label use of device #3 (placement of an additional stent using a stent-in stent technique).The zilbs-635-10-6 device of lot number: c1633403 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 12 december 2019.On evaluation of the device it was observed that the outer sheath was separated at approx.27.5 cm from the distal white tip.The distal end of the outer sheath (below the separation) was also damaged.Document review: prior to distribution zilbs-635-10-6 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-10-6 of lot number: c1633403 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c1633403.It should be noted that the instructions for use (ifu0065-3) and product label instructs the user that a 0.035¿ wire guide is recommended for use with this device.It should also be noted that side-by-side stenting is not yet licensed for use in japan and therefore the user should not have attempted to use the device in this way (ref.Att.'zilbs side-by-side stenting not approved in japan').This is considered as off-label use.There is evidence to suggest the user did not follow the ifu.The japanese packaging insert (c-es1207m04) supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Root cause review: a definitive root cause of the use of a non-recommended wire guide was identified in the laboratory.From the information provided it is known that the user intended on deploying two zilbs devices in a side-by-side manner over 0.025¿ wire guides.It is possible that attempting to deploy the stents in this manner contributed to resistance during attempted deployment.The combination of using the device off-label and the use of a non-recommended wire guide may have contributed to or increased this resistance.It is likely that increased resistance resulted in separation of the outer sheath leading to the inability for the user to deploy the stent.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, a replacement device was required but the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
The patient had bile duct cancer with normal access route.Two olympus¿s 0.025 inch wire guides visiglide2 were placed in b2 and b8 respectively.After advancing a delivery system of zilbs-635-10-6 / c1633403 (device #2) to b8, the user advanced another delivery system of zilbs-635-10-6 / c1633403 (device #1 complaint device) to b2 to perform side-by-side stenting.First, he attempted to deploy the stent of device#1 from b2, but resistance prevented the stent from being deployed.Despite resistance, he continued to withdraw the handle until it reached to the distal hub.However, because the stent appeared not to be deployed on fluoroscopic screen, the delivery system of device #1 was removed from the patient and it was confirmed that the outer sheath was broken and separated at a certain point.(the stent was still lodged inside the delivery system.) after that, the stent of device #2 was deployed from b8, then the wire guide over which device #1 was previously advanced was re-inserted and advanced to b2 through the mesh of the deployed stent of device #2 to perform stent-in-stent (sis).Another device of different size was advanced over the wire guide to b2 and the stent was deployed to finish the procedure by sis method.There have been no adverse effects to the patient reported.Updated on 2/dec/2019, according to additional pr creation (b)(6).The patient had bile duct cancer with normal access route.Two olympus¿s 0.025 inch wire guides visiglide2 were placed in b2 and b8 respectively.After advancing a delivery system of zilbs-635-10-6 / c1633403 (device #2 complaint device for (b)(4)) to b8, the user advanced another delivery system of zilbs-635-10-6 / c1633403 (device #1 complaint device for (b)(4)) to b2 to perform side-by-side stenting.First, he attempted to deploy the stent of device#1 ((b)(4)) from b2, but resistance prevented the stent from being deployed.Despite resistance, he continued to withdraw the handle until it reached to the distal hub.However, because the stent appeared not to be deployed on fluoroscopic screen, the delivery system of device #1 ((b)(4)) was removed from the patient and it was confirmed that the outer sheath was broken and separated at a certain point.(the stent was still lodged inside the delivery system.) after that, the stent of device #2 ((b)(4)) was deployed from b8, then the wire guide over which device #1 was previously advanced was re-inserted and advanced to b2 through the mesh of the deployed stent of device #2 ((b)(4)) to perform stent-in-stent (sis).Zilbs-635-8-8 / lot#: unknown (device #3: (b)(4)) was advanced over the wire guide to b2 and the stent was deployed to finish the procedure by sis method.There have been no adverse effects to the patient reported.